Author: Sorting Last Post on Top ↓ Message:
MISHAMW's Photo MISHAMW SparkPoints: (26,671)
Fitness Minutes: (18,392)
Posts: 167
7/16/12 12:31 P

My SparkPage
Send Private Message
Reply
I was told to take it at night after my dinner or with food. I usually take it with my evening snack around 9 or 10 o'clock. (Weird, I know, but I don't get really hungry until about 3 in the after noon, then again at 6 and 9 pm. Before that I have to force myself to eat generally).

I was also told that if I can handle it, to take one in the morning with breakfast and two with my dinner as usual. But when I take it in the morning I feel like it makes my blood sugar drop too low, because I get all dizzy and feel funny. So I just take them all at night.

Metformin is a funny thing. I have also heard that it can take a year for all the symptoms to go away. But well worth it in my opinion. I couldn't lose any weight at all. Now I have almost 20 pounds down, 25-30 to go!

~Misha~


 current weight: 131.6 
 
170
158.75
147.5
136.25
125
KATIBUGG's Photo KATIBUGG SparkPoints: (2,682)
Fitness Minutes: (1,758)
Posts: 17
7/16/12 11:50 A

My SparkPage
Send Private Message
Reply
I was told to take it with breakfast, too, but I found that taking it at dinner or right before bed is better. It helped with the tummy troubles as I wasn't eating anything to trigger and I was still able to take it with food {which also helps with the side affects!}.

Good Luck!

Today you are you. That is truer than true. There is no one alive who is youer than you. ~Dr. Suess


 current weight: 222.4 
 
252
235
218
201
184
ARIANWEN's Photo ARIANWEN Posts: 148
7/14/12 12:03 P

My SparkPage
Send Private Message
Reply
thank you ChrimsonFyre - I have been doing that. My doctor told me to take it at breakfast time to start with so for now I'm sticking with that.

I'm kinda paranoid about it affecting my kidneys as well - so I am hyper aware of how much I'm going for a wee etc I have noticed a slight change in the odour of my urine (I know I know possibly tmi) so instead of increasing the dosage tomorrow, I'm going to hang fire and ring my surgery on monday morning when they open and ask what my GP wants me to do.

I'm used to drinking between 1.5 and 2 litres of water each day so its no problem for me to make sure I drink plenty.

I'm feeling much better today - trying to avoid refined foods for the most part and its going well. Got on the scales this morning and I've lost about 7lbs this week. Much more than I was expecting but I'm putting it down to the fact that I haven't been able to eat much of anything this week due to nausea, and some things are just going straight through me








 current weight: 543.0 
 
550
522.5
495
467.5
440
CHRIMSONFYRE's Photo CHRIMSONFYRE SparkPoints: (93,327)
Fitness Minutes: (46,270)
Posts: 7,871
7/13/12 9:14 A

Community Team Member

My SparkPage
Send Private Message
Reply
Metformin is known to upset your stomach, you should eat a little before you take a pill, it helps, or try to take it in evening before you go to bed, that's what I did.
I'm supposed to take 1000mg a day, but I've currently stopped taking it because it appears to be effecting my kidneys, so I am going to talk to the doctor about it before I continue using it. It will also make you need to use the restroom, this too is a common symptom, but after a few weeks for me, the bathroom thing started to get better. Make sure you stay hydrated during those first few weeks while you need to use the restroom a lot, we don't want to hear you got dehydrated!

Interested in joining a team, I lead the following teams:

Wii Exercise - www.sparkpeople.com/myspark/g
roups_individual.asp?gid=31930

Where my ladies at? - www.sparkpeople.com/myspark/g
roups_individual.asp?gid=1440


 Pounds lost: 38.5 
 
0
25.75
51.5
77.25
103
ARIANWEN's Photo ARIANWEN Posts: 148
7/13/12 9:13 A

My SparkPage
Send Private Message
Reply
thank you for that it does help. I was eating a fair few carbs and have already drastically cut down on them.

I used to suffer with IBS and strangely dairy and carbs seemed to help settle it.

I think the problem was I ate a slice of white bread at lunch time so I'm cutting as much white/refined grains out as possible - I already prefer brown rice and wholewheat pasta but I will definitely try and keep my carbs to a minimum

thank you!








 current weight: 543.0 
 
550
522.5
495
467.5
440
MISHAMW's Photo MISHAMW SparkPoints: (26,671)
Fitness Minutes: (18,392)
Posts: 167
7/12/12 7:38 P

My SparkPage
Send Private Message
Reply
I was told to do one pill (500mg) the first month, two pills (1000mg) the second month, and the third month go to three pills (1500mg). It's always the first week the hardest, then the rest of the month (3 weeks) was okay. So you are probably going to have 3 to 4 weeks of a really bad time.

For me, I really didn't experience any bad symptoms but the first week. Now that I am on a full dosage and have been taking Met for a total of 4 months now, I am experience tummy troubles almost every day, but that's because of my diet. The Met makes me have to go if I eat too much carbs, sugar, or fiber (including veggies). Then being a former vegan, any fatty meat or dairy bothers me. So I'm screwed all around...can't live on water alone...

Hope this helps! But a low carb diet would be wise to help ease some of your symptoms!

~Misha~


 current weight: 131.6 
 
170
158.75
147.5
136.25
125
ARIANWEN's Photo ARIANWEN Posts: 148
7/12/12 4:40 P

My SparkPage
Send Private Message
Reply
I know I don't post much here but I'm always checking in and I wondered if you lovely ladies would be able to give me some help.

I've just been prescribed Metformin 500mg to help with my PCOS. I've been told to start with 1 tablet a day for the first week, 2 the second and up to 3 by the third week if all goes well.

I've been taking the tablets since Sunday and while I've been a little nauseous, and had a few problems going to the loo occasionally, its been growing steadily worse. Today I was fine all morning but since lunchtime I've not been able to do much more than sit/lie down as I have been feeling so sick - to the point where I almost skipped my evening meal (I'm glad I didn't as I feel a little better for it now)

Anyways - I'm absolutely dreading tomorrow and how I might end up feeling.

How long did those of you who suffered with the nausea, get it before it all settled down?

If I know that it will pass after the first 7 - 10 days then I will try and stick it out.

Thanks ladies!








 current weight: 543.0 
 
550
522.5
495
467.5
440
Page: 1 of (1)  

Report Innappropriate Post

Other PCOS & Losing Weight Medical Info & Discussion Posts

Topics: Last Post:
Follistim 9/11/2013 1:24:48 PM
Inositol 11/5/2013 6:52:09 AM
Clean Eating for PCOS 4/21/2014 6:54:26 AM
Anyone Else's Feet/Ankles Swell?! 4/14/2014 2:03:39 PM
Side Effects of Medroxypro ogesterone 2/4/2014 12:38:47 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=602x136x48953211

Review our Community Guidelines